MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.13P
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A product sample has been received by the manufacturer and it is awaiting evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported the forceps tip stopped opening during a vitrectomy procedure.The forceps was replaced with another one and the procedure was completed.There was no harm to the patient.
 
Additional Manufacturer Narrative
Sample received in opened original packaging including cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The received forceps sample was visually inspected with the aid of a photomicroscope with various magnifications.After cleaning, it was found that the tube is loose which block the forceps from activating.The customer¿s complaint was confirmed.Root cause was unable to verify.Why the tube was loose and blocked the forceps from activating could not be determined.This device passed the 100% control and was conform when leaving the production.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12586260
Report Number3003398873-2021-00076
Device Sequence Number11709242
Product Code HNR
UDI-Device Identifier07612717070721
UDI-Public07612717070721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number705.13P
Device Lot NumberF193310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date01/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown